Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 347, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 15, 2011, 11:18 PM CDT for 4 counties in Oklahoma. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 11:18 PM CDT (04:18 UTC)
- Expired
- Jun 16, 2011, 12:15 AM CDT
- In force
- 57 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Ellis County, OK, Harper County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 111 km from the middle of the area, began a volume at 04:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:38 PM CDT | HAIL 1.75 | 12 S Buffalo, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3490 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
402
WUUS54 KOUN 160418
SVROUN
OKC045-059-151-153-160515-
/O.NEW.KOUN.SV.W.0347.110616T0418Z-110616T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1118 PM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ELLIS COUNTY IN NORTHWEST OKLAHOMA...
SOUTHERN HARPER COUNTY IN NORTHWEST OKLAHOMA...
WESTERN WOODS COUNTY IN NORTHWEST OKLAHOMA...
NORTHERN WOODWARD COUNTY IN NORTHWEST OKLAHOMA...
* UNTIL 1215 AM CDT
* AT 1117 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES WEST OF SELMAN OR 6 MILES
WEST OF BUFFALO...MOVING SOUTHEAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
DESTRUCTIVE WIND GUSTS TO 75 MPH...
* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
FORT SUPPLY...LAVERNE...MAY AND SELMAN.
LAT...LON 3672 9910 3661 9899 3643 9978 3670 9992
3693 9932
TIME...MOT...LOC 0417Z 313DEG 24KT 3680 9970
$$2 follow-up statements
552
WWUS54 KOUN 160430
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1130 PM CDT WED JUN 15 2011
OKC045-059-151-153-160515-
/O.CON.KOUN.SV.W.0347.000000T0000Z-110616T0515Z/
WOODWARD OK-HARPER OK-WOODS OK-ELLIS OK-
1130 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN ELLIS...WESTERN WOODS...SOUTHERN HARPER AND NORTHERN
WOODWARD COUNTIES...
AT 1128 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 8 MILES NORTH OF MAY...MOVING SOUTH AT 30 MPH.
THE STRONGEST PART OF THIS STORM WILL PASS OVER MAY.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF TENNIS BALLS AND BASEBALLS...
DESTRUCTIVE WIND GUSTS UP TO 75 MPH...
* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
FORT SUPPLY...LAVERNE...MAY AND SELMAN.
LAT...LON 3672 9910 3661 9899 3643 9978 3670 9992
3693 9932
TIME...MOT...LOC 0428Z 351DEG 28KT 3670 9971
$$974
WWUS54 KOUN 160443
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1143 PM CDT WED JUN 15 2011
OKC045-059-151-153-160515-
/O.CON.KOUN.SV.W.0347.000000T0000Z-110616T0515Z/
WOODWARD OK-HARPER OK-WOODS OK-ELLIS OK-
1143 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHERN ELLIS...WESTERN WOODS...SOUTHERN HARPER AND NORTHERN
WOODWARD COUNTIES...
AT 1142 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 4 MILES EAST OF MAY...MOVING SOUTH AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
DESTRUCTIVE WIND GUSTS TO 75 MPH...
HAIL UP TO THE SIZE OF TENNIS BALLS OR LARGER
* LOCATIONS IN THE WARNING INCLUDE ALABASTER CAVERNS STATE PARK...
FORT SUPPLY...LAVERNE...MAY AND SELMAN.
LAT...LON 3672 9910 3661 9899 3643 9978 3670 9992
3693 9932
TIME...MOT...LOC 0442Z 351DEG 27KT 3659 9966
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:30 PM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 15, 9:30 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT WED JUN 15 2011
SCATTERED SHOWERS/TSTMS CONTINUE TO MOVE SEWD ACROSS KS THIS
EVENING. AS LLJ INCREASES STORMS MAY HOLD TOGETHER AND MOVE INTO NW
OK. THUS WILL ADD SOME POPS FOR THAT AREA. WITH LOSS OF HEATING AND
CONTINUED WEAKENING OF BOUNDARY IN SOUTHERN OK WILL REMOVE POPS FOR
THE REMAINDER OF THE NIGHT IN THAT AREA.
&&
.PREV DISCUSSION... /ISSUED 619 PM CDT WED JUN 15 2011/
.AVIATION...
BEST CHANCE FOR STORMS OVER THE NEXT 1 TO 2 HOURS WILL BE NEAR
LAW/SPS SITES. IF STORMS CAN FORM...THEY WILL HAVE THE POTENTIAL
TO BRING DAMAGING WINDS AND SOME HAIL THROUGH THE MID EVENING
HOURS. OTHER STORMS HAVE FORMED ACROSS PARTS OF WEST CENTRAL
KANSAS THIS AFTERNOON. AS LLJ INCREASES...STORMS MAY BUILD INTO
NORTHWEST OKLAHOMA BY 4-5Z. AT THIS TIME WILL ONLY MENTION CB AT
WWR/GAG SITES. ELSEWHERE...VFR CONDITIONS SHOULD PREVAIL THROUGH
THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 337 PM CDT WED JUN 15 2011/
DISCUSSION...
COLD FRONT CONTINUES TO SLOWLY SAG SOUTH. CUMULUS HAS BEEN
DEVELOPING IN THE VICINITY OF WICHITA FALLS AND NEAR DURANT NEAR
AND SOUTH OF THIS FRONT AND LAPS SHOWS CONVECTIVE INHIBITION
DECREASING TO LESS THAN 30 J/KG IN THE SOUTHEAST AND SOUTHWEST
CORNERS OF THE CWA. THERE IS SOME SIGNAL FROM OUN WRF OF STORM
DEVELOPMENT NEAR THE RED RIVER AGAIN LATE THIS AFTERNOON OR THIS
EVENING... BUT OVERALL THERE IS LESS SIGNAL THAN YESTERDAY FOR
STORMS AND SO NOT EXPECT STORMS /SHOULD THEY FORM/ TO BE AS
WIDESPREAD. BUT IS STILL WORK KEEPING SLIGHT CHANCE POPS IN THE
SOUTH THIS EVENING.
CURRENT MODEL INDICATION ARE THAT THEY DRYLINE MAY STAY NEAR OR
WEST OF THE 100TH MERIDIAN TOMORROW WHICH WOULD KEEP DEWPOINTS AND
HUMIDITY SOMEWHAT HIGHER IN WESTERN OKLAHOMA AND WESTERN NORTH
TEXAS. EVEN RAISING THE DEWPOINTS... THE MIN RH VALUES ARE STILL
AROUND 20 PERCENT IN THE WESTERN TIER OR TWO OF COUNTIES. WILL
KEEP THE FIRE WEATHER WATCH FOR TOMORROW AND LET THE MIDNIGHT
SHIFT DECIDE BASED ON THE LATEST EXPECTATIONS OF HOW MUCH DRY AIR
MAY MOVE INTO WESTERN SECTIONS OF THE AREA.
OTHERWISE... NO SIGNIFICANT CHANGES ARE NEEDED IN THE PACKAGE THIS
AFTERNOON. EXPECT THE CHANCE OF DRYLINE STORMS MOST AFTERNOONS AS
UPPER TROF OVER THE WESTERN UNITED STATES SLOWLY MOVES TOWARD THE
PLAINS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 73 97 76 97 / 10 10 10 10
HOBART OK 75 102 76 105 / 10 10 10 10
WICHITA FALLS TX 77 105 77 105 / 20 10 10 10
GAGE OK 70 102 70 105 / 10 20 20 0
PONCA CITY OK 72 98 77 97 / 10 20 20 10
DURANT OK 75 96 76 94 / 20 10 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR OKZ004-005-009-010-014>016-021-022-033>038.
TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ083>089.
&&Hazardous weather outlook, Jun 15, 11:55 AM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT WED JUN 15 2011
OKZ004>048-050>052-TXZ083>090-161000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT WED JUN 15 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND THIS
EVENING NEAR THE RED RIVER.
DISCUSSION...
A COLD FRONT WILL STALL NEAR THE RED RIVER THIS AFTERNOON. ALTHOUGH
THERE WILL BE MUCH LESS FORCING TO INITIATE THUNDERSTORMS COMPARED
TO YESTERDAY...AND INSTABILITY AND SHEAR WILL BE SOMEWHAT
LESS...DAYTIME HEATING AND THE EXISTENCE OF THE FRONT MAY YIELD A
FEW STRONG OR EVEN ISOLATED SEVERE THUNDERSTORMS. THE PRIMARY
CONCERN WILL BE DAMAGING WIND GUSTS...BUT LARGE HAIL WILL ALSO BE A
THREAT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
WITH VERY HOT TEMPERATURES AND A DIFFUSE DRYLINE NEAR WESTERN AND
NORTHERN OKLAHOMA FROM THURSDAY THROUGH THE WEEKEND...AN ISOLATED
THUNDERSTORM OR TWO MAY OCCUR DURING THE LATE AFTERNOON HOURS NEAR
THE DRYLINE. IF ANY STORM CAN DEVELOP...DAMAGING WIND GUSTS WILL BE
POSSIBLE. MORE ORGANIZED THUNDERSTORM ACTIVITY IS EXPECTED NEXT
MONDAY AND TUESDAY...AS ANOTHER COLD FRONT MOVES INTO THE REGION.
SOME OF THESE STORMS...IF THEY OCCUR...WILL LIKELY BE SEVERE.
OTHER HAZARDOUS WEATHER...
FIRES WILL REMAIN A CONCERN IN THOSE AREAS HARDEST HIT BY LONG TERM
DROUGHT...PRIMARILY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
WINDS WILL BE ESPECIALLY GUSTY THURSDAY THROUGH THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.
CMSIn the hours before
Special weather statement, Jun 15, 10:24 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1024 PM CDT WED JUN 15 2011
OKZ004-160400-
HARPER OK-
1024 PM CDT WED JUN 15 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.
AT 1024 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 25 MILES NORTH OF
ROSSTON...MOVING SOUTHEAST AT 25 MPH.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3701 9947 3697 9942 3696 9942 3673 10001
3694 10001 3699 10001 3700 9999The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:24 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jun 15, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 57 min |
| Jun 16, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 54 min |
| Jun 16, 12:31 AM CDT | Special Weather Statement | OUN | Woods | 29 min |
| Jun 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 62 min |
| Jun 16, 1:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 57 min |
| Jun 16, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 63 min |
| Jun 16, 1:54 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Jun 16, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 38 min |
| Jun 16, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Major | 33 min |
| Jun 16, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 65 min |
| Jun 16, 3:01 AM CDT | Special Weather Statement | OUN | Major | 14 min |
| Jun 16, 3:33 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 42 min |
| Jun 16, 3:44 AM CDT | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 2 more | 16 hr |
| Jun 16, 3:48 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 57 min |
| Jun 16, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 76 min |
| Jun 16, 4:28 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 47 min |
| Jun 16, 5:01 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Jun 16, 5:16 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 44 min |
| Jun 16, 6:04 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Jun 16, 6:52 AM CDT | Special Weather Statement | OUN | Logan | 38 min |
| Jun 16, 7:21 AM CDT | Special Weather Statement | OUN | Grady | 39 min |
| Jun 16, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 18 min |
| Jun 16, 10:05 AM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 10:14 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 46 min |
| Jun 16, 2:24 PM CDT | Special Weather Statement | OUN | Kay | 21 min |
| Jun 16, 2:50 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 3:54 PM CDT | Wind Advisory | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more | 13 hr |
| Jun 16, 5:27 PM CDT | Special Weather Statement | OUN | Beckham | 18 min |
| Jun 16, 5:46 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 66 min |
| Jun 16, 6:21 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Jun 16, 6:41 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.